I need you guy's opinions on something. How do you know when your infusion set sites are not absorbing like they should be? Do you get bumps under your skin, or is there a specific thing that happens to let you know for sure? I'm wondering if this is what is going on with me. I've been pumping for 5 years now, and I rotate some, but maybe not enough??? Thanks ahead of time!
Well, for me the fingerstick readings go up and don't come down very fast. It gets itchy too. When I take out a set that was in too long there's usually a little bump at the site. Neosporin and circular bandage for a few days. Won't use that site for a few weeks. Kinda like questionable food in the fridge - when in doubt throw it out! Find sites you haven't used in a while.
Higher than normal readings and soreness at the site. I have ok readings right now but the site is beginning to hurt so I will change it after my shower today.
I see this problem more clearly when linked to CGM my BG doesn't respond as well to boluses even if I do it 20 - 30 minutes prior to eating, it also takes a lot more insulin to bring it down. I have been trying various sites other than my abdomen and hip area and it seems to work better. I was a little high one morning from this problem so I bolused and took my dog for an extra long walk (new site in my leg) and BG came down extra fast. When I was on injections I liked to use my leg a lot, so I am going to try doing infusion sites there more often.
I'm still new to this, but I suspect a site is trouble when it starts to etch for a while. I KNOW it was trouble when I have a high BG and after removal,there is a tiny bump in its place.